Hail, Clay
- When
- April 11, 5:40 PM CST
- Where
- Clay County, 5 mi NW of Wakefield
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.267, -97.083
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Apr 11, 2:10 PM CST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 310 PM CDT TUE APR 11 2006 .DISCUSSION... LATEST SURFACE ANALYSIS HAD DRYLINE FROM NEAR SURFACE LOW NEAR LEXINGTON NEBRASKA TO EAST OF HILL CITY TO NEAR DODGE CITY AT 19Z. WATER VAPOR LOOP AND PROFILERS SHOW H5 TOUGH AND SHORTWAVE OVER WESTERN KANSAS WITH DRY SLOT FROM SOUTHWEST KANSAS INTO CENTRAL NEBRASKA. DEW POINTS REMAIN IN THE 40S TO JUST NEAR 50 DEGREES THIS AFTERNOON WITH MIDDLE 50S DEW POINTS IN SOUTHEAST KANSAS AND EASTERN OKLAHOMA. HAVE LOWERED THUNDERSTORM CHANCES THIS EVENING DUE TO LIMITED MOISTURE AND CAP OVER SOUTHERN CWA. AS THE SHORTWAVE MOVES ACROSS KANSAS THIS EVENING AND DRAGS THE COOL FRONT/DRYLINE WITH IT COULD SEE SOME DEVELOPMENT NORTH OF INTERSTATE 70 AND IN SOUTHERN NEBRASKA WITH STEEPENING LAPSE RATES AND GOOD FORCING ASCENT. CLOUDS WILL INITIALLY CLEAR OUT IN THE DRY SLOT THIS EVENING THEN WRAP BACK AROUND IN THE NORTHERN COUNTIES NEAR THE NEBRASKA BORDER. WINDS WILL KEEP UP TONIGHT FROM THE WEST NORTHWEST ALONG WITH THE HIGH CLOUDS WILL KEEP TEMPERATURES NEAR THE PREVIOUS FORECAST OF UPPER 40S TO LOWER 50S. WEAK RIDGING WILL KEEP WINDS LIGHT AND VARIABLE UNTIL THE AFTERNOON HOURS AS IT MOVES OFF TO THE EAST. SOME LIGHT SOUTHEAST WINDS WILL DEVELOP IN THE WESTERN COUNTIES BUT CONTINUE TO BE VARIABLE IN THE EAST. NOT MUCH IN THE WAY OF CLOUDS EXPECTED ON WEDNESDAY AND WITH LOW HUMIDITY AND TEMPERATURES AROUND 80 WILL MAKE FOR A NICE DAY TO BE OUTSIDE. THURS/FRI...FLAT RIDGE MOVES OVERHEAD THURSDAY...THEN SLOWLY BECOMES SOUTHWESTERLY IN THE AFTERNOON. THIS ADVECTS MID LEVEL TEMPS OF 18-20C AT 850MB. A MIX TO 850 YIELDS TEMPS INTO THE MID 80S AND HAVE MADE GRIDS AS SUCH. SOUTHERLY WINDS AT THE SURFACE WILL AID IN MIXING...AND CONSIDERING AMPLE SUNSHINE...GRIDS COULD STILL BE A FEW DEGREES TOO COOL. FRIDAY CLIPPER SYSTEM MOVES THROUGH THE WESTERLY FLOW TO THE NORTH...DRAGGING A BOUNDARY THROUGH THE STATE. IMPACT ON TEMPERATURES SHOULD ONLY BE A FEW DEGREES...WITH MORE IMPACT IN THE NORTHERN COUNTIES. SAT-SUN...SHORTWAVE STILL MOVING IN FOR SATURDAY...ALTHOUGH ENERGY HAS SHIFTED SLIGHTLY NORTH OF PREVIOUS RUNS. THIS MAY SLOW DOWN THE DRYLINE AS SYSTEM LIFTS NORTH DURING THE EVENING HOURS. STILL GOOD INSTABILITY IN PLACE AHEAD OF THE SYSTEM...AND HAVE KEPT DAY/EVENING POPS. WITH FARTHER TRACK NORTHWARD...COOLER AIR SHIFTS SLIGHTLY NORTH AND EAST AS WELL...AND HAVE WARMED TEMPS A BIT THESE PERIODS. MON/TUES...UPPER LOW SWINGS AROUND BACKSIDE OF EASTERN TROF...AND CONTINUES TREND OF HIGH TEMPERATURES IN THE 70S FOR MONDAY INTO TUESDAY. 12Z GFS HAS DROPPED MORE COLD AIR INTO THE NORTHEAST BEHIND THE EASTERN TROF WHILE ECMWF IS MORE PROGRESSIVE AND DEVELOPS SOUTHWEST FLOW OVER THE STATE. IF LATTER VERIFIES THEN WILL NEED TO WARM UP EARLY NEXT WEEK. 67 && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 324 PM CDT TUE APR 11 2006 KSZ008>012-020>024-026-034>040-054>056-058-059-122030- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 324 PM CDT TUE APR 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE RANGELAND FIRE DANGER INDEX IS EXPECTED TO CONTINUE IN THE EXTREME CATEGORY THIS AFTERNOON AND EARLY THIS EVENING. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS EVENING...MAINLY ALONG AND NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER CHANCE FOR THUNDERSTORMS RETURNS TO THE AREA SATURDAY AND SATURDAY NIGHT. THERE IS SOME POTENTIAL FOR SEVERE WEATHER DURING THIS TIME...BUT IT IS STILL TOO EARLY FOR ANY DETAILS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS CONCERNING THE TIMING AND STRENGTH OF THIS NEXT SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 631 PM CDT TUE APR 11 2006 KSZ021-022-036-120015- CLAY-GEARY-RILEY- 631 PM CDT TUE APR 11 2006 ...SIGNIFICANT WEATHER ALERT FOR CLAY...RILEY AND GEARY COUNTIES UNTIL 715 PM CDT... AT 628 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SMALL CLUSTER OF THUNDERSTORMS LOCATED 7 MILES WEST OF WAKEFIELD...OR ABOUT 9 MILES SOUTH OF CLAY CENTER...MOVING NORTHEAST AT 45 MPH. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING NICKEL SIZE HAIL...STRONG WINDS OF 40 TO 50 MPH AND VERY HEAVY RAIN. SOME COMMUNITIES THAT COULD BE IMPACTED INCLUDE MILFORD LAKE... GREEN...RILEY...LEONARDVILLE...KEATS...MANHATTAN AND RANDOLPH. STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
The Topeka radar (KTWX), 79 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504274, 5504275.